How long will it take for Nadolol to exit my system and the side effects to stop?

I started taking a low dosage each morning and night to stop essential tremor (shaking). Even since I started it, I've had no sexual desire and I've determined it's very likely from the medicine. I last took it yesterday morning (about 36 hours ago). How long will this side effect continue?

1 Answer

Relevance
  • 7 years ago
    Favorite Answer

    Nadolol has a half-life of 10-24 hours, considering no renal/kidney problems are present. The effects of the medication should be gone after a couple of days has passed from the time of discontinuing the med.

    Decreased libido is a possible side effect, but not common. Impotence, however, is listed as a common adverse drug reaction.

    If you have a cardiovascular condition like high blood pressure or increased pulse rate then you might want to speak with your physician about discontinuing this medication. This med is classified as a beta-blocker and more commonly treats BP and HR, which would be increased from the tremors but doesn't address the underlying cause.

    For tremors/shaking, and depending on the severity, maybe an antianxiety med (benzodiazepine) might be better suited. They calm nerves and help you to relax.

    Source(s): Mosby's Drug Guide for Nurses, 8th edition, page 660.
    • Login to reply the answers
Still have questions? Get your answers by asking now.